Alert archive / Vermont / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 71, NWS Burlington, VT

July 23, 2012Essex County, New York; 5 counties in Vermont

NWS Burlington, VT issued this severe thunderstorm warning at Jul 23, 2012, 5:49 PM EDT for Essex County, New York; 5 counties in Vermont. It was in force for 56 min. 14 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 23, 2012, 5:49 PM EDT (21:49 UTC)
Expired
Jul 23, 2012, 6:45 PM EDT
In force
56 min
Issued by
NWS Burlington, VT
Area
Storm-based polygon

Counties Essex County, NY, Addison County, VT, Chittenden County, VT, Orange County, VT, Washington County, VT, Windsor County, VT

What was reported inside it

TimeReportWhereRemark
Jul 23, 5:54 PM EDTHAIL 1.25Bridport, VT
Jul 23, 6:05 PM EDTHAIL 1Bridport, VTQUARTER SIZE HAIL IN BRIDPORT. ALSO ESTIMATED 40-50MPH WINDS.
Jul 23, 6:15 PM EDTHAIL 1New Haven, VT
Jul 23, 6:15 PM EDTHAIL 1.51 Wsw Weybridge, VTPING PONG BALL SIZE HAIL. ESTIMATED 40-50 MPH GUSTS.
Jul 23, 6:20 PM EDTHAIL 1Weybridge, VT
Jul 23, 6:20 PM EDTHAIL 1.75Weybridge, VTHAIL SIZES RANGING FROM LARGE MARBLE TO GOLF BALL SIZE. RELAYED BY WCAX.
Jul 23, 6:20 PM EDTHAIL 22 W New Haven Mills, VT
Jul 23, 6:24 PM EDTHAIL 0.75Bristol, VT
Jul 23, 6:28 PM EDTHAIL 1.53 S Bristol, VTLOWER NOTCH ROAD
Jul 23, 6:30 PM EDTHAIL 1.252 S South Starksboro, VT
Jul 23, 6:32 PM EDTHAIL 1Lincoln, VT
Jul 23, 6:35 PM EDTHAIL 1.5South Starksboro, VT
Jul 23, 6:45 PM EDTHAIL 1.751 Sse Waitsfield, VT
Jul 23, 6:45 PM EDTHAIL 1.75Fayston, VTQUARTER TO GOLF BALL SIZE HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 13 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 23, 1:24 PM EDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 9.8 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2012-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 412 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2012-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
412 J/kg
Mixed-layer CIN
-117 J/kg
Mixed-layer LCL
762 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

457 
WUUS51 KBTV 232149
SVRBTV
NYC031-VTC001-007-017-023-027-232245-
/O.NEW.KBTV.SV.W.0071.120723T2149Z-120723T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
549 PM EDT MON JUL 23 2012

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN WINDSOR COUNTY IN SOUTHERN VERMONT...
  WEST CENTRAL ORANGE COUNTY IN CENTRAL VERMONT...
  SOUTHWESTERN WASHINGTON COUNTY IN CENTRAL VERMONT...
  EAST CENTRAL ESSEX COUNTY IN NORTHERN NEW YORK...
  SOUTHEASTERN CHITTENDEN COUNTY IN NORTHWEST VERMONT...
  ADDISON COUNTY IN CENTRAL VERMONT...

* UNTIL 645 PM EDT.

* AT 545 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR CROWN
  POINT...MOVING EAST AT 30 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  BRIDPORT...MIDDLEBURY...WEYBRIDGE...EAST MIDDLEBURY...RIPTON...
  SOUTH LINCOLN...LINCOLN...GRANVILLE...HANCOCK...WARREN...
  WAITSFIELD...

THIS SEVERE THUNDERSTORM IS ALSO PRODUCING DEADLY CLOUD TO GROUND
LIGHTNING.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MONDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.

&&

LAT...LON 4433 7281 4393 7261 4387 7348 4404 7355
TIME...MOT...LOC 2149Z 254DEG 25KT 4398 7339

$$

LAHIFF
2 follow-up statements
013 
WWUS51 KBTV 232212
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
612 PM EDT MON JUL 23 2012

NYC031-232222-
/O.CAN.KBTV.SV.W.0071.000000T0000Z-120723T2245Z/
ESSEX NY-
612 PM EDT MON JUL 23 2012

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ESSEX COUNTY IN
NORTHERN NEW YORK IS CANCELLED...

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR NORTHERN NEW YORK AND VERMONT.

LAT...LON 4411 7337 4433 7281 4393 7261 4389 7326
TIME...MOT...LOC 2212Z 254DEG 25KT 4403 7319

$$

VTC001-007-017-023-027-232245-
/O.CON.KBTV.SV.W.0071.000000T0000Z-120723T2245Z/
WINDSOR VT-ORANGE VT-WASHINGTON VT-CHITTENDEN VT-ADDISON VT-
612 PM EDT MON JUL 23 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR ADDISON...SOUTHEASTERN CHITTENDEN...SOUTHWESTERN WASHINGTON...
WEST CENTRAL ORANGE AND NORTHWESTERN WINDSOR COUNTIES...

AT 606 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR WEYBRIDGE...
MOVING EAST AT 30 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  NEW HAVEN MILLS...EAST MIDDLEBURY...SOUTH LINCOLN...LINCOLN...
  GRANVILLE...BUELS GORE...WARREN...ALPINE VILLAGE...

THIS SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING DEADLY CLOUD TO
GROUND LIGHTNING.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MONDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.

&&

LAT...LON 4411 7337 4433 7281 4393 7261 4389 7326
TIME...MOT...LOC 2212Z 254DEG 25KT 4403 7319

$$

LAHIFF
559 
WWUS51 KBTV 232244
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
644 PM EDT MON JUL 23 2012

VTC001-007-017-023-027-232254-
/O.EXP.KBTV.SV.W.0071.000000T0000Z-120723T2245Z/
WINDSOR VT-ORANGE VT-WASHINGTON VT-CHITTENDEN VT-ADDISON VT-
644 PM EDT MON JUL 23 2012

...THE SEVERE THUNDERSTORM WARNING FOR ADDISON...SOUTHEASTERN
CHITTENDEN...SOUTHWESTERN WASHINGTON...WEST CENTRAL ORANGE AND
NORTHWESTERN WINDSOR COUNTIES WILL EXPIRE AT 645 PM EDT...

THE THREAT OF DAMAGING WIND AND HAIL HAS DIMINISHED. THEREFORE THE
NATIONAL WEATHER SERVICE HAS ALLOWED THE SEVERE THUNDERSTORM WARNING
TO EXPIRE.

HOWEVER...THUNDERSTORMS WITH SMALL HAIL...BRIEF GUSTY WIND...HEAVY
DOWNPOURS...AND DEADLY LIGHTNING REMAIN POSSIBLE.

STAY AWAY FROM WINDOWS AND DOORS DURING THUNDERSTORMS. REMAIN IN SAFE
SHELTER AT LEAST 30 MINUTES AFTER YOU HEAR THE LAST CLAP OF THUNDER.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR NORTHERN NEW YORK AND VERMONT.

LAT...LON 4411 7337 4433 7281 4393 7261 4389 7326
TIME...MOT...LOC 2244Z 254DEG 25KT 4408 7289

$$

LAHIFF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 4:11 PM EDT, 1 hour 38 minutes earlier.

Area forecast discussion, Jul 23, 4:11 PM EDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
411 PM EDT MON JUL 23 2012

.SYNOPSIS...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...A FEW WHICH MAY BE
STRONG TO LOCALLY SEVERE EARLY WILL AFFECT THE REGION TONIGHT AS A
COLD FRONT APPROACHES FROM THE NORTH AND WEST. THE FRONT WILL SWING
THROUGH THE AREA ON TUESDAY WITH ANY LINGERING SHOWERS OR ISOLATED
STORMS ENDING BY LATER IN THE DAY AND HUMIDITY VALUES NOTICEABLY
DROPPING. SEASONABLY MILD AND GENERALLY DRY WEATHER IS EXPECTED
TUESDAY NIGHT INTO WEDNESDAY...BEFORE THE CHANCE OF SHOWERS RETURN
BY LATE WEEK.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
AS OF 340 PM EDT MONDAY...SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS...A FEW WHICH MAY BE STRONG TO LOCALLY SEVERE EARLY
WILL AFFECT THE REGION TONIGHT AS A COLD FRONT APPROACHES FROM THE
NORTH AND WEST. THE FRONT WILL SWING THROUGH THE AREA ON TUESDAY
WITH ANY LINGERING SHOWERS OR ISOLATED STORMS ENDING BY LATER IN
THE DAY AND HUMIDITY VALUES NOTICEABLY DROPPING. SEASONABLY MILD
AND GENERALLY DRY WEATHER IS EXPECTED TUESDAY NIGHT INTO
WEDNESDAY...BEFORE THE CHANCE OF SHOWERS RETURN BY LATE WEEK.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/...
AS OF 340 PM EDT MONDAY...SFC FRONT AND PARENT UPPER TROUGH THEN
SWING THROUGH THE AREA DURING TUESDAY WITH SCATTERED LINGERING
SHOWERS AND A FEW NON-SVR STORMS PERSISTING THROUGH MID-
AFTERNOON...ESP ACROSS NC/NERN VT. TEMPERATURES STILL SEASONABLY
WARM (75-80) BUT HUMIDITY VALUES WILL BE NOTICEABLY DROPPING
THROUGH THE DAY AS LOWER TD VALUES ARE USHERED IN ON MODEST
NORTHWESTERLY FLOW.

THEN TRENDING PC/CLR AND DRY TUESDAY NIGHT INTO WEDNESDAY AS A
RETURN TO A REFRESHINGLY MILDER/COOLER AIRMASS TRANSITIONS INTO THE
REGION UNDER CANADIAN HIGH PRESSURE. HIGHS MAINLY IN THE 70S WITH
LOWS IN THE 50S.

THEREAFTER...SOME DISPARITY AMONG MODELS ON EXTENT OF LOWER TO
MID-LVL WARM ADVECTION AND DEGREE TO WHICH CONVECTIVE COVERAGE AND
ASSOC LOW PRESSURE SKIRT THE REGION TO THE SOUTH AND WEST. AT THIS
TIME...WILL CARRY JUST A BROAD INCREASE IN CLOUD COVER AND LOWER-END
CHC POPS ACROSS OUR FAR SWRN COUNTIES LATE TO ACCT FOR UNCERTAINTY
IN THE NORTHEASTERN EXTENT OF PCPN SHIELD ASSOC W/THIS FEATURE. WITH
INCREASE IN CLOUDS...KEPT LOWS A TAD MILDER THAN TUESDAY NIGHT
LOWS...THOUGH GENERALLY STILL KEPT VALUES IN THE 50S.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
AS OF 400 PM EDT MONDAY...SEVERAL CHANGES TO DAYS 4 THRU 7 IN THE
FCST...BASED ON BETTER AGREEMENT BTWN GFS/ECMWF. THIS INCLUDES
INCREASING POPS TO HIGH CHC FOR LATE THURS INTO FRI...AND ADDING
SOME ADDITIONAL CHCS FOR PRECIP ON SAT BASED ON LATEST 12Z ECMWF.

LARGE SCALE SYNOPTIC SETUP SHOWS DEVELOPING WAA PATTERN WITH TIGHT
SW TO NE THERMAL/MOISTURE GRADIENT ACRS THE MID ATLANTIC/NE CONUS.
THIS SHARP GRADIENT WL HELP TO FOCUS A ROUND OF SHOWERS WITH
EMBEDDED THUNDERSTORMS...WITH STILL SOME UNCERTAINTY TO EXACT
POSITION OF HEAVIEST QPF. LATEST TRENDS HAVE BEEN FOR THIS TO BE
PLACED ACRS OUR CWA ON THURS NIGHT INTO FRIDAY...WITH GREATER CHCS
FOR PRECIP. THE ENVIRONMENT IS FAVORABLE FOR A COMPLEX OF STORMS
TO DEVELOP ALONG THIS BOUNDARY...GIVEN SHARP THETA E AXIS AND
STRONG WAA SIGNATURE...ITS JUST DIFFICULT TO DETERMINE EXACT
LOCATIONS. WL MENTION HIGH CHC POPS FOR LATE THURS INTO
FRIDAY...WITH THE POTENTIAL FOR SOME HEAVY RAIN. FOR
SATURDAY...LATEST ECMWF SHOWS MID LVL MOISTURE AND ANOTHER PIECE
OF ENERGY DROPPING SE ACRS OUR CWA. THIS MOISTURE AND DYNAMICS WL
BE ENOUGH TO MENTION ANOTHER CHC FOR SHOWERS/STORMS. A DRYING
TREND WL OCCUR FOR SUNDAY INTO MONDAY WITH NEAR NORMAL TEMPS.
GIVEN THE SHARP SW TO NE THERMAL GRADIENT ACRS OUR CWA ON THURS
INTO FRIDAY WL MAKE FOR A TRICKY TEMP FCST...ALONG WITH THE
POTENTIAL FOR CLOUDS/PRECIP. WL MENTION LOWS IN THE U50S TO M60S
AND HIGHS MAINLY IN THE U70S TO M80S.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
THROUGH 18Z TUESDAY...MAINLY VFR CONDITIONS EXPECTED FOR THE NEXT
FEW HOURS...THEN AFTER 21Z EXPECTING NUMEROUS SHOWERS AND
THUNDERSTORMS TO DEVELOP...SOME OF COULD BE STRONG TO LOCALLY
SEVERE WITH POSSIBLE BRIEF MVFR/IFR VISIBILITIES IN HEAVY RAIN.
CONVECTIVE THREAT ENDS AFTER 04-06Z WITH MAYBE A FEW SHOWERS
AROUND...BUT CIGS WILL LOWER TO MVFR. LOOKING AT SOME BR AROUND
TONIGHT BUT WINDS REMAIN 5-10KTS SO NOT EXPECTING VSBY BELOW MVFR.
AFTER 12Z...WINDS TURN NORTHWESTERLY WITH FRONTAL PASSAGE...AND
CIGS LIFT TO SCT-BKN VFR.

OUTLOOK 18Z TUESDAY THROUGH SATURDAY...
18Z TUESDAY THROUGH 12Z THURSDAY...VFR UNDER HIGH PRESSURE. EARLY
MORNING LIFR FOG POSSIBLE AT MPV/SLK 07-12Z.
12Z THURSDAY THROUGH SATURDAY...MAINLY VFR WITH CHANCES FOR
SHOWERS/STORMS WITH FRONTAL BOUNDARY AND UPPER TROUGH IN VICINITY.

&&

.EQUIPMENT...
RADARS...

AS OF 400 PM EDT MONDAY...THE WSR-88D IN COLCHESTER VERMONT (KCXX)
IS CURRENTLY DOWN FOR ITS DUAL- POLARIZATION UPGRADE. THE RADAR
WILL BE DOWN FOR APPROXIMATELY 4-7 DAYS.

THE WSR-88D IN FORT DRUM NEW YORK (KTYX) IS CURRENTLY DOWN DUE TO
A TELECOM OUTAGE. RETURN TO SERVICE IS UNKNOWN AT THIS TIME.

AVIATION/OBSERVATIONAL DATA...

THE KRUT AWOS WILL BE OUT OF SERVICE FROM 14-19Z ON TUESDAY DUE TO
SCHEDULED MAINTENANCE.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.

&&

SYNOPSIS...JMG
NEAR TERM...JMG
SHORT TERM...JMG
LONG TERM...TABER
AVIATION...LAHIFF
EQUIPMENT...
Hazardous weather outlook, Jul 23, 3:04 PM EDT, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
304 PM EDT MON JUL 23 2012

NYZ026>031-034-035-087-VTZ001>012-016>019-241915-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
304 PM EDT MON JUL 23 2012

...SEVERE THUNDERSTORM WATCH 504 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 23, 5:40 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
540 PM EDT MON JUL 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TSTM WND DMG     HEUVELTON               44.62N  75.41W
07/23/2012                   ST. LAWRENCE       NY   LAW ENFORCEMENT

            TREES AND WIRES DOWN. RELAYED BY ST. LAWRENCE COUNTY
            SHERIFF DISPATCH.

&&

EVENT NUMBER BTV1200307

LOCONTO
Local storm report, Jul 23, 5:43 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
543 PM EDT MON JUL 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TSTM WND DMG     MADRID                  44.75N  75.13W
07/23/2012                   ST. LAWRENCE       NY   LAW ENFORCEMENT

            TREES AND WIRES DOWN. RELAYED BY ST. LAWRENCE COUNTY
            SHERIFF DISPATCH.

&&

EVENT NUMBER BTV1200308

LOCONTO
Local storm report, Jul 23, 5:44 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
544 PM EDT MON JUL 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0544 PM     HAIL             1 NW WILLISTON          44.44N  73.08W
07/23/2012  E0.25 INCH       CHITTENDEN         VT   NWS EMPLOYEE

            PEA SIZE HAIL

&&

EVENT NUMBER BTV1200309

LOCONTO
Local storm report, Jul 23, 5:46 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
546 PM EDT MON JUL 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0544 PM     HAIL             COLCHESTER              44.54N  73.15W
07/23/2012  E0.50 INCH       CHITTENDEN         VT   PUBLIC

            HALF-INCH HAIL IN COLCHESTER. ESTIMATED GUSTS TO 50
            MPH.

&&

EVENT NUMBER BTV1200310

LOCONTO
Local storm report, Jul 23, 5:48 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
548 PM EDT MON JUL 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0543 PM     TSTM WND GST     1 SW MALONE             44.84N  74.31W
07/23/2012  M63 MPH          FRANKLIN           NY   TRAINED SPOTTER

&&

EVENT NUMBER BTV1200311

LOCONTO
Local storm report, Jul 23, 5:49 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
549 PM EDT MON JUL 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     TSTM WND DMG     MALONE                  44.85N  74.29W
07/23/2012                   FRANKLIN           NY   TRAINED SPOTTER

            WIDESPREAD TREES AND POWER LINES DOWN IN MALONE.

&&

EVENT NUMBER BTV1200312

LOCONTO

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 4:49 PM EDTSevere Thunderstorm WarningBTVFranklin, St. Lawrence56 min
Jul 23, 5:41 PM EDTSevere Thunderstorm WarningBTVClinton, Franklin, St. Lawrence64 min
Jul 23, 5:44 PM EDTSevere Thunderstorm WarningBTVEssex61 min
Jul 23, 6:39 PM EDTSevere Thunderstorm WarningBTVEssex66 min
Jul 23, 6:44 PM EDTSevere Thunderstorm WarningBTVClinton, Essex61 min
Jul 23, 4:09 PM EDTSpecial Weather StatementBTVAddison66 min
Jul 23, 4:38 PM EDTSpecial Weather StatementBTVChittenden67 min
Jul 23, 5:07 PM EDTSpecial Weather StatementBTVAddison53 min
Jul 23, 5:11 PM EDTSpecial Weather StatementBTVRutland64 min
Jul 23, 6:11 PM EDTSevere Thunderstorm WarningBTVFranklin, Grand Isle49 min
Jul 23, 6:18 PM EDTSevere Thunderstorm WarningBTVAddison, Chittenden, Lamoille, Washington57 min
Jul 23, 7:01 PM EDTSevere Thunderstorm WarningBTVCaledonia, Chittenden, Franklin, Lamoille, Orleans, Washington38 min
Jul 23, 7:44 PM EDTSevere Thunderstorm WarningBTVAddison, Caledonia, Chittenden, Essex, Lamoille, Orange and 2 more61 min

Nearby

Severe Thunderstorm Warnings in Vermont, 2012Severe Thunderstorm Warnings in New York, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.